Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 8:53 PM EDT for Rockdale County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 8:53 PM EDT (00:53 UTC)
- Expired
- Aug 3, 2019, 9:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Rockdale County, GA
The radar
The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WWUS82 KFFC 040053
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
853 PM EDT Sat Aug 3 2019
GAZ045-046-057-040130-
Rockdale GA-DeKalb GA-Henry GA-
853 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...SOUTHERN
DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 930 PM EDT...
At 853 PM EDT...a strong thunderstorm was over Richardson Park, or 7
miles southwest of Conyers...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Stockbridge, Lithonia, Candler-Mcafee, Belvedere Park,
Richardson Park, Arabia Mountain, Hidden Valley Park, Panola Mountain
State Park, Panthersville, Gresham Park, Kelleytown, Eagles Landing
and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3375 8431 3369 8403 3351 8405 3348 8429
3353 8428 3353 8429 3355 8429 3355 8426
3358 8426 3360 8424 3361 8426 3363 8426
3365 8429 3365 8432
TIME...MOT...LOC 0053Z 092DEG 8KT 3361 8413
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:56 PM EDT, 57 minutes earlier.
Area forecast discussion, Aug 3, 7:56 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 756 PM EDT Sat Aug 3 2019 .PREV DISCUSSION... /Issued 333 PM EDT Sat Aug 3 2019/ SHORT TERM /Tonight through Sunday Night/... Afternoon, diurnally driven, convection a bit "stunted" so far this afternoon across the forecast area. 12Z sounding showed ample moisture and a similar CAPE profile to yesterday. Weak short wave/ mid-level circulation over southeastern Alabama in the base of the stationary upper trough seems to be concentrating the better convection to the west of the forecast area. Still expect at least scattered coverage of convection through the afternoon into the early evening, especially across the west and north. Weak mid-level lapse rates should keep chances for strong to severe thunderstorms fairly limited. Upper trough axis sharpens up a bit over the region Sunday and we should see better coverage of convection. Lapse rates are forecast to be a little steeper, but moderate instability at best and no strong upper forcing should keep severe risk limited once again. Temperatures remain seasonable. 20 LONG TERM /Monday through Saturday/... Relatively wet/active pattern will continue for at least one more day (Monday), but it does appear that the persistent upper "troughiness" that's been over the region for days will give way to more of a "northwest flow" pattern as we head through the work week. Longwave trough axis expected to finally sweep across the area Monday which will support higher POPs, especially across the southern and eastern counties of our area (basically along and south/east of I-85). Should see some drying / lower chances for convection Tuesday behind this wave, but NW flow brings a piece of energy down across the area Wednesday. Additional upper level disturbances could affect the area Thursday through Saturday, maintaining at least "chance" (30-50%) POPs across the area. Temperatures through the week will be warm but hover around normal for early August. DJN.83 && .AVIATION... 00Z Update... VFR conditions expected across outside of strong storms this evening. Expect areas of MVFR or lower conditions to develop after 08Z through 14Z. Conditions will improve quickly to VFR by 16-18Z. East winds at 6kts or less will shift northeast but be light through 12-14Z when winds will shift to the NORTHWEST but continue to be 6kts or less. //ATL Confidence...00Z Update... Medium to high all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 87 / 40 60 50 50 Atlanta 73 85 72 87 / 40 70 50 40 Blairsville 62 79 64 81 / 40 60 40 50 Cartersville 69 86 70 88 / 40 70 40 40 Columbus 72 90 72 89 / 40 60 50 50 Gainesville 70 85 70 86 / 40 60 40 40 Macon 71 88 71 89 / 30 60 60 50 Rome 69 88 70 89 / 40 60 40 40 Peachtree City 70 87 70 88 / 40 60 50 40 Vidalia 72 90 73 92 / 30 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....DJN.83 AVIATION...Atwell
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1202 PM EDT Sat Aug 3 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will develop this afternoon across north and central Georgia. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. Thunderstorms are expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 7:41 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 3 2019
GAZ042-053-040015-
Coweta GA-Carroll GA-
741 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT...a strong thunderstorm was over Roscoe, or 8 miles
northwest of Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Dunaway Gardens, Clem, Plant Yates, Byers
Crossroads, Arnco-Sargent, Roscoe, Seaton Lake and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8491 3357 8490 3357 8482 3355 8483
3353 8482 3351 8482 3351 8473 3344 8473
3339 8493 3357 8505
TIME...MOT...LOC 2341Z 164DEG 3KT 3349 8486
WIND...40MPHLocal storm report, Aug 3, 7:43 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT SAT AUG 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 1 N WINSTON 33.73N 84.83W
08/03/2019 DOUGLAS GA EMERGENCY MNGR
POWERLINES DOWN NEAR INTERSECTION OF MANN ROAD AND
POPPY DRIVE.
&&
EVENT NUMBER FFC1900624
KMMSpecial weather statement, Aug 3, 7:43 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Sat Aug 3 2019
GAZ054-040015-
Fayette GA-
743 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 815 PM
EDT...
At 743 PM EDT...a strong thunderstorm was over Starrs Mill, or near
Fayetteville...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone, Brooks, Woolsey, Starrs Mill,
Sandy Creek, Lake Horton and Inman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3354 8453 3354 8451 3344 8440 3342 8440
3341 8439 3336 8440 3334 8438 3326 8445
3326 8450 3329 8452 3332 8452 3333 8453
3336 8458 3342 8462 3343 8462
TIME...MOT...LOC 2343Z 125DEG 6KT 3336 8447
HAIL...0.25IN
WIND...40MPHLocal storm report, Aug 3, 8:03 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT SAT AUG 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 W CHAPEL HILL 33.68N 84.76W
08/03/2019 DOUGLAS GA EMERGENCY MNGR
ONE TREE DOWN NEAR THE INTERSECTION OF DORSETT SHOALS
RD. AND YEAGER RD.
&&
EVENT NUMBER FFC1900625
KMMLocal storm report, Aug 3, 8:16 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT SAT AUG 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 N MECHANICSVILLE 33.97N 84.25W
08/03/2019 GWINNETT GA EMERGENCY MNGR
LARGE TREE AND POWERLINES DOWN NEAR THE INTERSECTION OF
FRANK NEELY RD AND SPALDING DR IN PEACHTREE CORNERS
&&
EVENT NUMBER FFC1900626
KMMSpecial weather statement, Aug 3, 8:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
853 PM EDT Sat Aug 3 2019
GAZ045-046-057-040130-
Rockdale GA-DeKalb GA-Henry GA-
853 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...SOUTHERN
DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 930 PM EDT...
At 853 PM EDT...a strong thunderstorm was over Richardson Park, or 7
miles southwest of Conyers...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Stockbridge, Lithonia, Candler-Mcafee, Belvedere Park,
Richardson Park, Arabia Mountain, Hidden Valley Park, Panola Mountain
State Park, Panthersville, Gresham Park, Kelleytown, Eagles Landing
and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3375 8431 3369 8403 3351 8405 3348 8429
3353 8428 3353 8429 3355 8429 3355 8426
3358 8426 3360 8424 3361 8426 3363 8426
3365 8429 3365 8432
TIME...MOT...LOC 0053Z 092DEG 8KT 3361 8413
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:03 AM EDT | Special Weather Statement | FFC | Paulding | 27 min |
| Aug 4, 9:33 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more | 57 min |
| Aug 4, 10:30 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Hall, Jackson, Madison, Oconee and 1 more | 60 min |
| Aug 4, 11:02 AM EDT | Areal Flood Warning | FFC | Clarke, Morgan, Oconee, Oglethorpe, Walton | 4 hr |
| Aug 4, 11:12 AM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 63 min |
| Aug 4, 12:07 PM EDT | Areal Flood Warning | FFC | Banks, Barrow, Hall, Jackson, Madison | 4 hr |
| Aug 4, 12:24 PM EDT | Special Weather Statement | FFC | Hall, White | 66 min |
| Aug 4, 2:13 PM EDT | Special Weather Statement | FFC | Candler | 17 min |
| Aug 4, 2:14 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
| Aug 4, 2:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 4, 3:08 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 37 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | FFC | Dawson | 29 min |
| Aug 4, 3:51 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Aug 4, 3:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 4, 4:00 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Aug 4, 4:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 4, 4:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 4, 5:07 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 23 min |
| Aug 4, 5:35 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 40 min |
| Aug 4, 5:42 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 33 min |
| Aug 4, 7:43 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.